JournalsifbVol. 24, No. 2pp. 163–196

The multiphase Muskat problem with equal viscosities in two dimensions

  • Jonas Bierler

    Universität Regensburg, Germany
  • Bogdan-Vasile Matioc

    Universität Regensburg, Germany
The multiphase Muskat problem with equal viscosities in two dimensions cover
Download PDF

This article is published open access under our Subscribe to Open model.

Abstract

We study the two-dimensional multiphase Muskat problem describing the motion of three immiscible fluids with equal viscosities in a vertical homogeneous porous medium identified with R2\mathbb{R}^2 under the effect of gravity. We first formulate the governing equations as a strongly coupled evolution problem for the functions that parameterize the sharp interfaces between the fluids. Afterwards we prove that the problem is of parabolic type and establish its well-posedness together with two parabolic smoothing properties. For solutions that are not global we exclude, in a certain regime, that the interfaces come into contact along a curve segment.

Cite this article

Jonas Bierler, Bogdan-Vasile Matioc, The multiphase Muskat problem with equal viscosities in two dimensions. Interfaces Free Bound. 24 (2022), no. 2, pp. 163–196

DOI 10.4171/IFB/469